Quantcast

Subscribe to:
POZ magazine
E-newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr MySpace
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
August 28, 2014, 03:33:49 AM

Login with username, password and session length


Members
Stats
  • Total Posts: 636393
  • Total Topics: 48296
  • Online Today: 165
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online
Users: 4
Guests: 120
Total: 124

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: !  (Read 1481 times)

0 Members and 1 Guest are viewing this topic.

Offline dgls44

  • Member
  • Posts: 69
!
« on: November 15, 2006, 02:00:01 AM »
~
« Last Edit: December 24, 2006, 01:09:34 AM by dgls44 »

Offline DanielMark

  • Member
  • Posts: 1,475
Re: Insomnia
« Reply #1 on: November 15, 2006, 04:39:00 AM »
Hi Douglas,

I don't deal with neuropathy, but I am Poz 18 years and can certainly relate the insomnia and anxiety.

Currently I take a low dose sedative twice a day as needed (25 mg), then a higher dose (100 mg) at bedtime.

On average I probably get six hours of sleep a night, waking two or three times during those six hours. One side effect of the sedative is vivid dreaming, and I often wake not feeling fully rested, entertaining as the dreams can be.

I have come to accept that my higher than average anxiety levels are something I just have to live with, like having HIV.

Daniel
MEDS: REYATAZ & KIVEXA (SINCE AUG 2008)

MAY 2000 LAB RESULTS: CD4 678
VL STILL UNDETECTABLE

DIAGNOSED IN 1988

Offline poet

  • Member
  • Posts: 934
  • Poet living and working in Central Maine
Re: Insomnia
« Reply #2 on: November 15, 2006, 06:23:16 AM »
Hi Douglas.  I, too, don't have neuropathy but do have insomnia.  Last night, it was clearly a shell-shocked reaction to the course of the medication administration exams I had during the morning (because I found myself going over and over and over and over them).  :)  Someone else pulled research that shows that persons with hiv do not achieve the normal, deep, levels of sleep.  Taking Sustiva, I do get the vivid dreams and do, from time to time, literally drop into them.  But as this person noted, persons with hiv end up tired.  And add in anxiety for whatever reason and you have the perfect reason for not being able to fall asleep.  Win
Winthrop Smith has published three collections of poetry: Ghetto: From The First Five; The Weigh-In: Collected Poems; Skin Check: New York Poems.  The last was published in December 2006.  He has a work-in-progress underway titled Starting Positions.

Offline penguin

  • Member
  • Posts: 747
  • The Penguin Whisperer
Re: Insomnia
« Reply #3 on: November 15, 2006, 06:24:38 AM »
hi Douglas,
Neuropathy would cause insomnia if the symptoms (pain etc) were keeping you awake…otherwise, no..

(I am not clear from post if you are still taking meds for the neuropathy/still experiencing symptoms? And if you are still on effexor?)

if this were me, i'd be looking with my dr at things like:
1)anxiety - identifying the cause, & working through this with someone - being a carer is very stressful, you need support. Plus medication to help if necessary - I might want to discuss something like a lowish dose of mirtazapine, rather than venlafaxine, as it has some sedative properties -  might mean one less pill.(plus, effexor itself can cause insomnia in some people)

2)hiv meds - both the viread & the sustiva could be causing/contributing to the sleep problems.

3) trying some of the suggestions here to see if they might help.

good luck
kate
« Last Edit: November 15, 2006, 06:27:24 AM by penguin »

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.